Acne

(8 Posts)
Tilpil Wed 18-Sep-13 18:09:19

I am really struggling with my acne at the moment does anyone know what might help doctors are useless and I really screwed up with the home microdermabrasion and can't afford salon. Any tips would be good please

cafecito Wed 18-Sep-13 18:17:09

retin-A?

and
some forms of combined hormonal contraceptive pill help

Tilpil Wed 18-Sep-13 18:19:13

Is that a cream? I'm on the mire a coil but seems to of made it worse I was a she devil on the pill lol

cafecito Wed 18-Sep-13 18:25:03

I think you can be prescribed Renti-A or Retinol based creams with a high % of active ingredient. The pill - weighing up the cons re higher DVT risk etc - is good for some types of acne. If you have hormonal acne, it is good - yasmin is a fab one.

Also - drink more water, quit caffeine, reduce sugar in diet, be careful with pillowcases etc and using things like hair oils at night

micmacaroo Wed 18-Sep-13 18:28:11

I had bad acne, and eventually was prescribed roaccutane. I know it is a very controversial drug, but I can honestly say that I would take it again without a second thought. It cleared my skin within a fortnight. It is only prescribed by a dermatologist though, so you'd need a referral. I also used a skincare range called proactiv which I found very good. A real trigger formy skin is filter coffee-whenever I drink a lot of it, I can guarantee I will have an outbreak on a very specific part of my face, so it's probably worth thinking about diet too. I hope you get it sorted-it's awful, but remember that other people really don't notice it the way you might.

Tilpil Wed 18-Sep-13 18:32:29

Brill thank you think another trip to doctors is in order I get married in a few months so really don't want big spots on the day

lurkingaround Wed 18-Sep-13 21:49:43

Your Mirena is a bitch for causing acne. The progesterone in it is very androgenic, which means it can cause acne. Which is also probably the reason it hasn't cleared up with your dr.'s treatment. You may need further acne treatment plus take out the coil. Might not be what you want to hear. Mirena is often unrecognised as a cause of acne.
Go back to your GP.

dermarella Wed 17-Aug-16 14:01:07

Message deleted by MNHQ. Here's a link to our Talk Guidelines.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now